Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter July 11, 2020

On the regular-convexity of Ricci shrinker limit spaces

Shaosai Huang, Yu Li and Bing Wang

Abstract

In this paper we study the structure of the pointed-Gromov–Hausdorff limits of sequences of Ricci shrinkers. We define a regular-singular decomposition following the work of Cheeger–Colding for manifolds with a uniform Ricci curvature lower bound, and prove that the regular part of any non-collapsing Ricci shrinker limit space is strongly convex, inspired by Colding–Naber’s original idea of parabolic smoothing of the distance functions.

Funding source: National Science Foundation

Award Identifier / Grant number: DMS-1510401

Funding source: National Natural Science Foundation of China

Award Identifier / Grant number: 11971452

Funding statement: The third-named author was partially supported by NSF grant DMS-1510401, as well as the General Program of the National Natural Science Foundation of China (Grant No. 11971452).

Acknowledgements

We would like to thank the anonymous referees for several valuable comments that help improve the exposition of the paper.

References

[1] U. Abresch and D. Gromoll, On complete manifolds with nonnegative Ricci curvature, J. Amer. Math. Soc. 3 (1990), no. 2, 355–374. 10.1090/S0894-0347-1990-1030656-6Search in Google Scholar

[2] L. Ambrosio, N. Gigli and G. Savaré, Metric measure spaces with Riemannian Ricci curvature bounded from below, Duke Math. J. 163 (2014), no. 7, 1405–1490. 10.1215/00127094-2681605Search in Google Scholar

[3] H.-D. Cao, B.-L. Chen and X.-P. Zhu, Recent developments on Hamilton’s Ricci flow, Surveys in differential geometry. Vol. XII. Geometric flows, Surv. Differ. Geom. 12, International Press, Somerville (2008), 47–112. 10.4310/SDG.2007.v12.n1.a3Search in Google Scholar

[4] H.-D. Cao and D. Zhou, On complete gradient shrinking Ricci solitons, J. Differential Geom. 85 (2010), no. 2, 175–185. 10.4310/jdg/1287580963Search in Google Scholar

[5] J. Cheeger and T. H. Colding, Lower bounds on Ricci curvature and the almost rigidity of warped products, Ann. of Math. (2) 144 (1996), no. 1, 189–237. 10.2307/2118589Search in Google Scholar

[6] J. Cheeger and T. H. Colding, On the structure of spaces with Ricci curvature bounded below. I, J. Differential Geom. 46 (1997), no. 3, 406–480. 10.4310/jdg/1214459974Search in Google Scholar

[7] J. Cheeger and T. H. Colding, On the structure of spaces with Ricci curvature bounded below. III, J. Differential Geom. 54 (2000), no. 1, 37–74. 10.4310/jdg/1214342146Search in Google Scholar

[8] B.-L. Chen, Strong uniqueness of the Ricci flow, J. Differential Geom. 82 (2009), no. 2, 363–382. 10.4310/jdg/1246888488Search in Google Scholar

[9] X. Chen and B. Wang, Space of Ricci flows (II)—Part B: Weak compactness of the flows, preprint (2016), https://arxiv.org/abs/1405.6797; to appear in J. Differential Geom. 10.4310/jdg/1599271253Search in Google Scholar

[10] X. Chen and B. Wang, Space of Ricci flows (II)—Part A: Moduli of singular Calabi–Yau spaces, Forum Math. Sigma 5 (2017), Paper No. e32. 10.1017/fms.2017.28Search in Google Scholar

[11] T. H. Colding and A. Naber, Sharp Hölder continuity of tangent cones for spaces with a lower Ricci curvature bound and applications, Ann. of Math. (2) 176 (2012), no. 2, 1173–1229. 10.4007/annals.2012.176.2.10Search in Google Scholar

[12] N. Gigli, A. Mondino and G. Savaré, Convergence of pointed non-compact metric measure spaces and stability of Ricci curvature bounds and heat flows, Proc. Lond. Math. Soc. (3) 111 (2015), no. 5, 1071–1129. 10.1112/plms/pdv047Search in Google Scholar

[13] A. Grigor’yan, Heat kernel and analysis on manifolds, AMS/IP Stud. Adv. Math. 47, American Mathematical Society, Providence 2009. Search in Google Scholar

[14] M. Gromov, Metric structures for Riemannian and non-Riemannian spaces, Progr. Math. 152, Birkhäuser, Boston 1999. Search in Google Scholar

[15] R. S. Hamilton, The formation of singularities in the Ricci flow, Surveys in differential geometry, Vol. II (Cambridge 1993), International Press, Cambridge (1995), 7–136. 10.4310/SDG.1993.v2.n1.a2Search in Google Scholar

[16] R. Haslhofer and R. Müller, A compactness theorem for complete Ricci shrinkers, Geom. Funct. Anal. 21 (2011), no. 5, 1091–1116. 10.1007/s00039-011-0137-4Search in Google Scholar

[17] R. Haslhofer and R. Müller, A note on the compactness theorem for 4d Ricci shrinkers, Proc. Amer. Math. Soc. 143 (2015), no. 10, 4433–4437. 10.1090/proc/12648Search in Google Scholar

[18] S. Honda, Bishop–Gromov type inequality on Ricci limit spaces, J. Math. Soc. Japan 63 (2011), no. 2, 419–442. 10.2969/jmsj/06320419Search in Google Scholar

[19] S. Huang, ε-regularity and structure of four-dimensional shrinking Ricci solitons, Int. Math. Res. Not. IMRN 2020 (2020), no. 5, 1511–1574. 10.1093/imrn/rny069Search in Google Scholar

[20] S. Huang and B. Wang, Rigidity of the first Betti number via Ricci flow smoothing, preprint (2020), https://arxiv.org/abs/2004.09762. Search in Google Scholar

[21] N. N. Khanh, Gradient estimates of Li Yau type for a general heat equation on Riemannian manifolds, Arch. Math. (Brno) 52 (2016), no. 4, 207–219. 10.5817/AM2016-4-207Search in Google Scholar

[22] P. Li and S.-T. Yau, On the parabolic kernel of the Schrödinger operator, Acta Math. 156 (1986), no. 3–4, 153–201. 10.1007/BF02399203Search in Google Scholar

[23] S. Li and X.-D. Li, W-entropy, super Perelman Ricci flows, and ( K , m ) -Ricci solitons, J. Geom. Anal. 30 (2020), no. 3, 3149–3180. 10.1007/s12220-019-00193-4Search in Google Scholar

[24] Y. Li and B. Wang, The rigidity of Ricci shrinkers of dimension four, Trans. Amer. Math. Soc. 371 (2019), no. 10, 6949–6972. 10.1090/tran/7539Search in Google Scholar

[25] J. Lott and C. Villani, Ricci curvature for metric-measure spaces via optimal transport, Ann. of Math. (2) 169 (2009), no. 3, 903–991. 10.4007/annals.2009.169.903Search in Google Scholar

[26] L. Ma, Liouville theorems, volume growth, and volume comparison for Ricci shrinkers, Pacific J. Math. 296 (2018), no. 2, 357–369. 10.2140/pjm.2018.296.357Search in Google Scholar

[27] A. Naber, Noncompact shrinking four solitons with nonnegative curvature, J. reine angew. Math. 645 (2010), 125–153. 10.1515/crelle.2010.062Search in Google Scholar

[28] L. Ni and N. Wallach, On a classification of gradient shrinking solitons, Math. Res. Lett. 15 (2008), no. 5, 941–955. 10.4310/MRL.2008.v15.n5.a9Search in Google Scholar

[29] G. Perelman, Ricci flow with surgery on three-manifolds, preprint (2003), https://arxiv.org/abs/math/0303109. Search in Google Scholar

[30] L. Saloff-Coste, A note on Poincaré, Sobolev, and Harnack inequalities, Int. Math. Res. Not. IMRN 1992 (1992), no. 2, 27–38. 10.1155/S1073792892000047Search in Google Scholar

[31] K.-T. Sturm, Analysis on local Dirichlet spaces. III. The parabolic Harnack inequality, J. Math. Pures Appl. (9) 75 (1996), no. 3, 273–297. Search in Google Scholar

[32] K.-T. Sturm, On the geometry of metric measure spaces. I, Acta Math. 196 (2006), no. 1, 65–131. 10.1007/s11511-006-0002-8Search in Google Scholar

[33] K.-T. Sturm, On the geometry of metric measure spaces. II, Acta Math. 196 (2006), no. 1, 133–177. 10.1007/s11511-006-0003-7Search in Google Scholar

[34] C. Villani, Optimal transport. Old and new, Grundlehren Math. Wiss. 338, Springer, Berlin 2009. 10.1007/978-3-540-71050-9Search in Google Scholar

[35] F. Wang and X. Zhu, The structure of spaces with Bakry–Émery Ricci curvature bounded below, J. reine angew. Math. 757 (2019), 1–50. 10.1515/crelle-2017-0042Search in Google Scholar

[36] G. Wei and W. Wylie, Comparison geometry for the Bakry–Emery Ricci tensor, J. Differential Geom. 83 (2009), no. 2, 377–405. 10.4310/jdg/1261495336Search in Google Scholar

[37] J.-Y. Wu and P. Wu, Heat kernel on smooth metric measure spaces and applications, Math. Ann. 365 (2016), no. 1–2, 309–344. 10.1007/s00208-015-1289-6Search in Google Scholar

[38] Q. S. Zhang and M. Zhu, Bounds on harmonic radius and limits of manifolds with bounded Bakry–Émery Ricci curvature, J. Geom. Anal. 29 (2019), no. 3, 2082–2123. 10.1007/s12220-018-0072-9Search in Google Scholar

[39] Z. Zhang, Degeneration of shrinking Ricci solitons, Int. Math. Res. Not. IMRN 2010 (2010), no. 21, 4137–4158. 10.1093/imrn/rnq020Search in Google Scholar

[40] S. Zhu, The comparison geometry of Ricci curvature, Comparison geometry (Berkeley 1993–94), Math. Sci. Res. Inst. Publ. 30, Cambridge University Press, Cambridge (1997), 221–262. Search in Google Scholar

Received: 2019-01-30
Revised: 2020-04-22
Published Online: 2020-07-11
Published in Print: 2021-02-01

© 2020 Walter de Gruyter GmbH, Berlin/Boston